MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1385/endo:27:1:063

Медицинская библиотека · Endocrine · 2005

Thyrotoxic hypokalemic periodic paralysis in a Turkish male with graves' disease: a rare case report and review of the literature.

Erem Cihangir

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

Thyrotoxic hypokalemic periodic paralysis (THPP) is a very rare complication of thyrotoxicosis in whites, but is more frequently reported in individuals of Asian descent. Hypokalemia, with associated flaccid paralysis, and signs of hyperthyroidism, are the hallmark. We have reported a case of a 28-yr-old white man with Graves' disease presenting with a 2-wk history of episodic flaccid quadriplegia. Physical examination disclosed a resting tachycardia and symmetrical, proximal weakness involving both arms and legs. Electrocardiogram and electrolyte analysis showed a severe hypokalemia, and thyroid function tests revealed hyperthyroidism. The patient was diagnosed as having Graves' hyperthyroidism and THPP. Paralysis resolved with potassium supplements. He was treated with propranolol and, subsequently, methimazole. He had no further episodes of hypokalemic paralysis. To the best of the author's knowledge, and after a Medline search, THPP has not been described previously in a Turkish man.

Для цитирования: Erem Cihangir. Thyrotoxic hypokalemic periodic paralysis in a Turkish male with graves' disease: a rare case report and review of the literature.. Endocrine. 2005. DOI: 10.1385/endo:27:1:063.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.